Louisiana, 2005

Lightning Strike in Louisiana, February 23, 2005

February 23, 2005 · NWS SHV · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 23, 10:35 AM CST, 40 minutes earlier.

Area forecast discussion, Feb 23, 10:35 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CST WED FEB 23 2005

.DISCUSSION...
MCV PROGRESSING EASTWARD ACROSS THE REGION THIS MORNING. BACK EDGE
HAS CLEARED SE OK...AND INTO THE EXTREME NE TIER OF TX COUNTIES...
EXCEPT STILL REMAINING OVER EAST TX LAKES. BOW ECHOES SLIDING EAST
OVER SOUTHERN PORTIONS OF THIS COMPLEX. SOME HEATING COULD INTENSIFY
THESE STORMS TO NEAR SEVERE LIMITS BY MIDDAY...BUT FRONTAL PROXIMITY
ACROSS SOUTHERN TIER OF CWA COULD MAKE THIS DIFFICULT. HOWEVER....
DEEP SW FLOW EXISTING ON WINNFIELD PROFILER TO THE EAST...COMPARED TO
SLIGHT NORTH COMPONENT ON WESTERLY FLOW AT PALESTINE TO THE WEST.
THUS...FRONT MAY HANG UP OVER A SMALL PORTION OF NORTHCENTRAL LA.
THIS AREA NEEDS TO BE WATCHED FOR EARLY AFTERNOON THUNDERSTORMS.

OTHERWISE...WILL WORD FORECAST TO REFLECT A DIMINISHING OF RAIN FROM
THE WEST DURING THE AFTERNOON...BUT WILL PROBABLY NOT LOSE THE
CLOUDS. ANOTHER INCREASING SHORT WAVE STILL ON TAP FOR TONIGHT. LEAVE
IN THUNDER FOR AREAS WHERE RAIN STILL FALLING...INCLUDING SW AR...
WITH LIGHTNING STRIKES OCCURRING WELL BACK INTO COLDER AIR. WILL ALSO
NEED TO LOWER SOME AFTERNOON TEMPS SLIGHTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  45  51  40 /  70  40  40  20
MLU  56  43  51  39 /  90  60  40  20
DEQ  50  40  48  34 /  20  30  30  10
TXK  51  40  48  36 /  40  30  30  10
ELD  52  40  47  34 /  100 30  30  10
TYR  59  46  53  40 /  20  50  40  20
GGG  58  46  52  40 /  20  50  40  20
LFK  66  50  54  42 /  50  60  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Feb 23, 6:00 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST WED FEB 23 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST WED FEB 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE
ACROSS THE REGION TODAY.  SOME OF THESE THUNDERSTORMS COULD REACH
SEVERE LIMITS THROUGH THE EARLY EVENING...MAINLY ACROSS EAST TEXAS
SOUTH OF INTERSTATE 20...WHERE BETTER INSTABILITY IS LOCATED.
ANOTHER CONCERN...WILL BE THE POSSIBILITY OF SOME FLASH FLOODING
TODAY...AS THUNDERSTORMS WILL HAVE THE POTENTIAL TO MOVE OVER THE
SAME AREA...FOR AN EXTENDED PERIOD OF TIME...RESULTING IN LOCALLY
HEAVY RAINFALL BETWEEN ONE AND THREE INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...COULD BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Feb 23, 7:11 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 AM CST WED FEB 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             WILTON                  33.74N 94.15W
02/23/2005  0.75 INCH        LITTLE RIVER       AR   PUBLIC

            CAR IN DITCH DUE TO HAIL COVERING THE ROADWAY.

&&

22
Local storm report, Feb 23, 7:43 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 AM CST WED FEB 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HAIL             FOREMAN                 33.72N 94.40W
02/23/2005  0.88 INCH        LITTLE RIVER       AR   PUBLIC

            HAIL BROKE OUT A WINDSHIELD.

&&

22

The radar

The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 17:17 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Webster

When
February 23, 11:15 AM CST
Where
Webster County, 1 mi S of Springhill
Property damage
$10,000
Reported by
STORM CHASER
Coordinates
32.714, -93.335 (the zone’s center; the record gives no point)

Lightning stuck a home in the town of Cullen just south of Springhill. The lightning strike caused a house fire. One man was trapped inside but was removed without injury.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482003.